Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Severe pain in left lower abdomen, tests showed polycystic ovaries, eases with paracetamol, no relief with IBS medicines. Causes?

Hi I suffer with a severe pain in my left lower abdomen, I ve been to a doctor & been for one scan & one bloodtest however nothing showed up results were clear except for poly cystic ovaries on my right side. The doctors told me it was irritable bowel yet tablets prescribed never work. Paracetamol are the only way to ease my problem but its so painful I need to know.
Asked On : Sat, 25 Aug 2012
Answers:  1 Views:  63
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
General Surgeon 's  Response
Lower left side abdomen pain may be caused by left urinary tract infection/stone, diverticulitis of sigmoid colon, left ovarian inflammation. If you suffer also from chronic constipations and you are more than 50 years old, you are probably suffering from diverticulitis. To treat it, antibiotic intake is necessary (Ciprofloxacine or Rifaximinum for example). After the antibiotics course and one month after symptoms disappearance colonoscopy should be performed.
If you suffer from pain associated with back pain or there are some burnings when urinating, most probable is urinary tract infection. You should have urine tests performed.
Moreover some other abdominal diseases should be ruled out like ectopic pregnancy (pregnancy test should be done) or colorectal cancer.
Hope this will help
Take care
Answered: Sat, 25 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor